Alert archive / Utah / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 11, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at May 25, 2000, 6:00 PM MDT for 4 counties in Utah. It was in force for 45 min. 4 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 25, 2000, 6:00 PM MDT (00:00 UTC)
- Expired
- May 25, 2000, 6:45 PM MDT
- In force
- 45 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Davis County, UT, Salt Lake County, UT, Tooele County, UT, Utah County, UT
The radar
The Salt Lake City radar (KMTX), 61 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 6:11 PM MDT | Thunderstorm Wind 68 M | Holladay, UT | A severe thunderstorm produced a 78mph (68kts) wind gust in Holladay. |
| May 25, 6:15 PM MDT | Hail 1 | West Jordan, UT | |
| May 25, 6:17 PM MDT | Hail 1.25 | Kearns, UT | |
| May 25, 6:20 PM MDT | Tornado F0 | Holladay, UT | A small tornado touched down in the Salt Lake City suburb of Holladay in the early evening hours. The F0 tornado ripped apart a sheet metal roof on the receiving dock of an Albertson's Supermarket, and a Goodyear Tire Store reported minor damage to the roof an |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 0.0 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 313 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 2062 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
663 WUUS55 KSLC 260001 SVRSLC UTC011-035-045-049-260045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 600 PM MDT THU MAY 25 2000 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DAVIS COUNTY IN UTAH THIS INCLUDES THE CITY OF BOUNTIFUL SALT LAKE COUNTY IN UTAH THIS INCLUDES THE CITIES OF...MURRAY...SALT LAKE CITY...SANDY... WEST VALLEY CITY NORTHEASTERN TOOELE COUNTY IN UTAH NORTHWESTERN UTAH COUNTY IN UTAH * UNTIL 645 PM MDT * AT 550 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTH OF HERRIMAN...OR ABOUT 12 MILES SOUTHWEST OF SANDY...MOVING EAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE WOODS CROSS...WEST JORDAN... TAYLORSVILLE...SOUTH SALT LAKE...RIVERTON...NORTH SALT LAKE... MIDVALE...MAGNA...KEARNS...HOLLADAY...DRAPER...COTTONWOOD HEIGHTS...BLUFFDALE AND ALPINE LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 4098 11251 4035 11206 4046 11164 4106 11199
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 4:10 PM MDT, 1 hour 50 minutes earlier.
Area forecast discussion, May 25, 4:10 PM MDT, 1 hour 50 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UTAH 410 PM MDT THU MAY 25 2000 SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER UTAH TONIGHT AND EARLY FRIDAY. THE AIRMASS WILL GRADUALLY DRY FRIDAY AFTERNOON. HIGH PRESSURE WILL BE OVER THE STATE ON SATURDAY. DISCUSSION...THE BREAK BETWEEN SHORT WAVES WAS OVER WESTERN UTAH THIS AFTERNOON BUT THE WEAK CAP IS RAPIDLY DISAPPEARING AS EVIDENCED BY THE RATE OF NEW CONVECTIVE DEVELOPMENT OVER THE WEST DESERTS. THIS IS FORMING A NICE LINE THAT WILL IMPACT THE WASATCH FRONT EARLY THIS EVENING. I EXPECT THE NEXT UPSTREAM FEATURE WILL SORT OF MERGE WITH THIS AREA OF CONVECTION LATE THIS EVE, WITH PRECIP BECOMING MORE STRATIFORM OVERNIGHT, AND LIKELY LINGERING INTO FRIDAY MORNING. SOME AREAS IN THE SRN AND ERN CWA COULD CONTINUE TO SEE SOME ACTIVITY INTO THE AFTERNOON TOMORROW BUT EVERYTHING SHOULD BE ENDING BEFORE SUNSET AS RIDGING BECOMES DOMINANT. DRY RIDGE CONDITIONS EXPECTED SAT WITH WARMING TEMPS. RIDGE SHIFTS EWD SUN WITH A BRUSH-BY SHORT WAVE FOR LATE SUN/SUN NIGHT. MRF ACCEPTED HERE AND THIS WOULD IMPLY THAT ANY LIFT FROM THIS FEATURE WILL BE PAST OUR CWA BY MON MORNING. FLOW BACKS AGAIN ON TUE AHEAD OF TROF FORECAST TO DEEPEN ALONG W COAST BUT HEIGHTS STAY LOW SO TEMPS MAY NOT WARM BACK UP ALL THAT MUCH IN SPITE OF SWLY FLOW. LEFT EXTENDED DRY EXPECT FOR SLIGHT CHANCE MENTION OVER THE NRN MTNS SUN. SLC 9700 CDC 6400 WILENSKY .SLC...NONE.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 6:24 PM MDT | Tornado Warning | SLC | Salt Lake | 21 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.